Alert archive / West Virginia / River Flood Warnings in 2009

River Flood Warning 8, NWS Charleston, WV

May 9, 2009Cabell County, Lincoln County, West Virginia

NWS Charleston, WV issued this river flood warning at May 9, 2009, 9:38 AM EDT for Cabell County, Lincoln County, West Virginia. It took effect at May 9, 2009, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2009, 9:38 AM EDT (13:38 UTC)
In effect from
May 9, 2009, 11:00 PM EDT
Expired
May 9, 2009, 12:49 PM EDT
In force
Issued by
NWS Charleston, WV
Flood severity
Minor

Counties Cabell County, WV, Lincoln County, WV

The radar

The Charleston,WV radar (KRLX), 38 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guyandotte River at Branchland (BRAW2).

Action stage
26 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03204000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KRLX 091338
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
938 AM EDT SAT MAY 09 2009

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... GUYANDOTTE RIVER AT PINEVILLE AND BRANCHLAND...
TUG FORK RIVER AT KERMIT...


AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...LAWRENCE...PIKE AND IN WEST
VIRGINIA...CABELL...LINCOLN...LOGAN...MINGO...WAYNE...WYOMING.

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING
RIVERS GUYANDOTTE RIVER AT MAN AND LOGAN...TUG FORK RIVER AT WILLIAMSON...

FLOODING OF THE GUYANDOTTE AND TUG FORK RIVERS WILL CONTINUE THROUGHOUT THE
DAY TODAY.  ALL STREAMS AND CREEKS FLOWING INTO THESE RIVERS WILL BACKUP
AND CAUSE MORE FLOODING.  TAKE ACTION NOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 1 PM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC109-100138-
/O.NEW.KRLX.FL.W.0007.090509T1408Z-090510T0500Z/
/PINW2.1.ER.090509T1408Z.090509T1800Z.090509T2300Z.NO/
938 AM EDT SAT MAY 09 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUYANDOTTE RIVER AT PINEVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE ESTIMATED STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING. AND CONTINUE TO RISE 
  TO NEAR 15.7 FEET BY THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  THIS EVENING..
* AT STAGES NEAR 15.7 FEET...HOMES AND SOME BUSINESSES ALONG ROCKCASTLE CREEK
  NEAR PINE AVENEUE AND MAIN STREET START TO FLOOD DUE TO BACKWATER FROM THE
  GUYANDOTTE.  ALSO, SOME HOMES START TO FLOOD ONE QUARTER MILE DOWNSTREAM FROM
  THE RIVER GAGE NEAR THE CONFLUENCE OF THE WILLIAMS BRANCH CREEK AND THE
  GUYANDOTTE RIVER.
* A CREST NEAR 15.7 FEET COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON MAY 16 
  1996.  

$$

WVC045-100138-
/O.CON.KRLX.FL.W.0005.000000T0000Z-090511T0048Z/
/MNAW2.3.ER.000000T0000Z.090509T2055Z.090510T1848Z.NO/
938 AM EDT SAT MAY 09 2009

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE GUYANDOTTE RIVER AT MAN.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 17.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY LATE THIS 
  AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON SUNDAY. .
* AT STAGES NEAR 22.0 FEET...MAJOR FLOODING OCCURS ALONG THE GUYANDOTTE RIVER AND
  BUFFALO CREEK IN MAN.
* A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 20.2 FEET ON JANUARY 11 
  1974.  

$$

WVC043-045-100138-
/O.EXT.KRLX.FL.W.0006.090509T1338Z-090510T1155Z/
/LOGW2.2.ER.090509T1338Z.090510T0000Z.090510T0555Z.NO/
938 AM EDT SAT MAY 09 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE GUYANDOTTE RIVER AT LOGAN.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 22.2 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING. AND CONTINUE TO RISE 
  TO NEAR 30.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  AFTER MIDNIGHT.
* AT STAGES NEAR 30.0 FEET...WATER PLANT AND LOW AREAS ALONG THE RIVER ARE
  FLOODED.
* A CREST NEAR 30.1 FEET COMPARES TO A PREVIOUS CREST OF 30.5 FEET ON APRIL 5 
  1977.  

$$

WVC011-043-100138-
/O.NEW.KRLX.FL.W.0008.090510T0300Z-090510T2000Z/
/BRAW2.1.ER.090510T0300Z.090510T0600Z.090510T1400Z.NO/
938 AM EDT SAT MAY 09 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUYANDOTTE RIVER AT BRANCHLAND.
* FROM THIS EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 14.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR
  31.9 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE 
  MORNING SUNDAY. 
* AT STAGES NEAR 30.0 FEET...SOME SECTIONS, ON THE LEFT BANK OF THE RIVER, 
  BETWEEN BRANCHLAND AND WEST HAMLIN BEGIN TO FLOOD.
* A CREST NEAR 31.9 FEET COMPARES TO A PREVIOUS CREST OF 32.7 FEET ON MAY 17 
  1996.  

$$

KYC195-WVC059-100138-
/O.EXT.KRLX.FL.W.0004.090509T1323Z-090511T0200Z/
/WILW2.2.ER.090509T1235Z.090509T1800Z.090510T2000Z.NO/
938 AM EDT SAT MAY 09 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TUG FORK RIVER AT WILLIAMSON.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 27.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 39.3 FEET BY THIS 
  AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.  
* AT STAGES NEAR 37.0 FEET...SEVERAL ROADS OUTSIDE OF TOWN ARE CLOSED.
* A CREST NEAR 39.3 FEET COMPARES TO A PREVIOUS CREST OF 38.4 FEET ON FEBRUARY 16
  2003.  

$$

KYC127-WVC059-099-100138-
/O.NEW.KRLX.FL.W.0009.090509T2012Z-090511T0800Z/
/KRMW2.2.ER.090509T2012Z.090510T0600Z.090511T0200Z.NO/
938 AM EDT SAT MAY 09 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TUG FORK RIVER AT KERMIT.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 23.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 38.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON. AND CONTINUE TO RISE
  TO NEAR 48.2 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY LATE EVENING SUNDAY. 
* AT STAGES NEAR 49.0 FEET...BUILDINGS AT NORTH END OF TOWN AND WEST OF
  THE RAILROAD ARE AFFECTED.
* A CREST NEAR 48.2 FEET COMPARES TO A PREVIOUS CREST OF 46.3 FEET ON FEBRUARY 17
  2003.  

$$
1 follow-up statement
000 
WGUS81 KRLX 091649
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1249 PM EDT SAT MAY 09 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GUYANDOTTE RIVER.
  AT LOGAN...
  AT BRANCHLAND...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CABELL...LINCOLN...LOGAN.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GUYANDOTTE RIVER...TUG
FORK RIVER.
  AT PINEVILLE...
  AT MAN...
  AT WILLIAMSON...
  AT KERMIT...
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...LAWRENCE...PIKE AND IN WEST 
VIRGINIA...LOGAN...MINGO...WAYNE...AND WYOMING.

THE HEAVY RAINS HAVE DECREASED ACROSS THE REGION. HOWEVER RUNOFF FROM PREVIOUS
RAINS WILL CONTINUE TO FLOW INTO THE RIVERS.  HIGH FLOWS WILL CONTINUE THROUGH
THE AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.


PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF
CONDITIONS CHANGE.


&&

KYC195-WVC059-092249-
/O.EXT.KRLX.FL.W.0004.000000T0000Z-090511T0000Z/
/WILW2.2.ER.090509T1235Z.090509T1800Z.090510T1800Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE TUG FORK RIVER AT WILLIAMSON.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:06 PM SATURDAY THE STAGE WAS 35.7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.8 FEET BY THIS 
  AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON SUNDAY. .
* AT STAGES NEAR 37.0 FEET...SEVERAL ROADS OUTSIDE OF TOWN ARE CLOSED.
* A CREST NEAR 38.8 FEET COMPARES TO A PREVIOUS CREST OF 38.4 FEET ON FEBRUARY 16
  2003.  

$$

KYC127-WVC059-099-092249-
/O.EXT.KRLX.FL.W.0009.090509T2100Z-090511T0700Z/
/KRMW2.1.ER.090509T2100Z.090510T0600Z.090511T0100Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE TUG FORK RIVER AT KERMIT.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SATURDAY THE STAGE WAS 28.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 38.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 44.5 FEET BY AFTER MIDNIGHT.  THE RIVER WILL FALL BELOW FLOOD STAGE
  BY LATE EVENING SUNDAY. .
* AT STAGES NEAR 45.0 FEET...WATER BEGINS TO ENTER THE RESIDENTIAL SECTIONS
  BETWEEN THE RIVER AND RAILROAD TRACKS.
* A CREST NEAR 44.5 FEET COMPARES TO A PREVIOUS CREST OF 46.3 FEET ON FEBRUARY 17
  2003.  

$$

WVC109-092249-
/O.CON.KRLX.FL.W.0007.000000T0000Z-090510T0500Z/
/PINW2.1.ER.090509T1450Z.090509T1800Z.090509T2300Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE GUYANDOTTE RIVER AT PINEVILLE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM SATURDAY THE ESTIMATED STAGE WAS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY THIS 
  AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT STAGES NEAR 13.0 FEET...HOMES AND SOME BUSINESSES ALONG ROCKCASTLE CREEK 
  NEAR PINE AVENUE AND MAIN STREET START TO FLOOD DUE TO BACKWATER FROM THE
  GUYANDOTTE.  ALSO, SOME HOMES START TO FLOOD ONE QUARTER MILE DOWNSTREAM FROM 
  THE RIVER GAGE NEAR THE CONFLUENCE OF THE WILLIAMS BRANCH CREEK AND THE 
  GUYANDOTTE RIVER.
* A CREST NEAR 15.4 FEET COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON MAY 16 
  1996.  

$$

WVC045-092249-
/O.EXT.KRLX.FL.W.0005.000000T0000Z-090510T0207Z/
/MNAW2.1.ER.000000T0000Z.090509T1515Z.090509T2007Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING CONTINUES FOR
  THE GUYANDOTTE RIVER AT MAN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 AM SATURDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON..
* AT STAGES NEAR 16.0 FEET...SOME BUILDINGS AND STRUCTURES ALONG THE RIVER START 
  TO FLOOD.
* A CREST NEAR 15 FEET COMPARES TO A PREVIOUS CREST OF 17.3 FEET ON APRIL 15 2007.
  

$$

WVC043-045-091719-
/O.CAN.KRLX.FL.W.0006.000000T0000Z-090510T1155Z/
/LOGW2.1.ER.090509T1406Z.090509T1430Z.090509T1500Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUYANDOTTE RIVER AT LOGAN.
* AT 12:00 PM SATURDAY THE STAGE WAS 22.5 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 11:00 AM SATURDAY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.0 FEET BY SUNDAY MORNING.
* THIS WILL BE THE LAST STATEMENT FOR LOGAN.  

$$

WVC011-043-091719-
/O.CAN.KRLX.FL.W.0008.000000T0000Z-090510T2000Z/
/BRAW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1249 PM EDT SAT MAY 09 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUYANDOTTE RIVER AT BRANCHLAND.
* AT 11:00 AM SATURDAY THE STAGE WAS 14.8 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 24.7 FEET 
  AFTER MIDNIGHT.  
* THIS WILL BE THE LAST STATEMENT FOR BRANCHLAND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 9, 7:08 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 9, 7:08 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
708 AM EDT SAT MAY 9 2009

.SYNOPSIS...
FLOODING PERSISTS ACROSS FAR SOUTHERN WEST VIRGINIA AND SOUTHWEST
VIRGINIA THIS MORNING.  COLD FRONT CROSSES THIS AFTERNOON.  DRYING
OUT EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
RUC AND WRFARW SEEM TO HAVE THE BEST HANDLE ON TRAINING AXIS OF
SHOWERS AND THUNDERSTORMS ACROSS FAR SOUTHERN WV AND SW VA EARLY
THIS MORNING.  USED THESE MODELS AS BASIS FOR POPS THROUGH MIDDAY
WITH CAT POPS GRADUALLY LESSENING TO LIKELY THIS AFTERNOON AND THEN
ENDING THIS EVENING.  FLOOD THREAT THIS MORNING SHOULD DIMINISH THIS
AFTERNOON AS COVERAGE AND INTENSITY WANE.

ELSEWHERE TODAY EXPECTING MAINLY DRY WEATHER IN THE WAKE OF SHORT
WAVE EXITING THE AREA AT THIS TIME.  COLD FRONT ARRIVING THIS
AFTERNOON MOVING INTO DESTABILIZING AIR MASS COULD RESULT IN A FEW
SHOWERS AND THUNDERSTORMS STANDING UP ALONG / JUST AHEAD OF IT.
FAST FLOW IN THE MIXED ENVIRONMENT WILL ALSO BRING ABOUT GUSTY BUT
SUB ADVISORY WINDS EVEN OUTSIDE STORMS INTO THIS EVENING.  USED RUC
ALGORITHM TOOL TO GENERATE WIND GUSTS AND THAN TRIMMED A BIT IN THE
MOUNTAINS TONIGHT.

EXPECT A DRY NIGHT TODAY WITH PARTIAL CLEARING BUT ENOUGH WIND TO
PRECLUDE FOG DESPITE THE VERY WET CONDITIONS.

USED THE MAV FOR HIGHS TODAY AND LOWS TONIGHT...A LITTLE HIGHER THAN
PREVIOUS IN MOST CASES.  RAISED DEW POINTS A BIT VIA NAM12 AHEAD OF
THE FRONT...ACTUALLY LOWERED A TAD BEHIND IT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED FOR SUNDAY AS
COOLER...DRIER AIR WORKS ITS WAY INTO THE REGION BEHIND THE EXITING
COLD FRONT. ON MONDAY...A WEAK DISTURBANCE WILL MOVE INTO THE
REGION. MODELS DIFFER ON THE TIMING AND PLACEMENT OF THIS
DISTURBANCE...BUT AGREE THAT MOISTURE IS LIMITED...SO ONLY EXPECTING
LIGHT QPF AMOUNTS AT THIS TIME. DRY NORTHWESTERLY FLOW MOVES INTO
THE REGION FOR TUESDAY BEHIND THE EXITING DISTURBANCE. &&

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HPC CHOSE THE OPERATIONAL/ENSEMBLE RUNS OF THE ECMWF ON WHICH TO
BASE THE EXTENDED FORECAST...AND SEE LITTLE REASON TO DISAGREE.  WE
STILL HOPE TO SQUEEZE IN A COUPLE OF DRY DAYS EARLY NEXT WEEK...BUT
A WET PATTERN MAY ARRIVE YET AGAIN BY THE END OF THE PERIOD.  USED
HPC GRIDS AS A BASIS WITH SOME TWEAKING.

HAVE A FEW LINGERING SHOWERS MONDAY MORNING FROM WAVE ALONG FRONTAL
BOUNDARY TO THE SOUTH.  INCLUDED SLIGHT/LOW CHANCE POPS SHOULD BE
FAIRLY LIGHT...THE JUICIER AIRMASS WILL BE OFF TO THE SOUTH.  HIGH
PRESSURE WILL THEN BUILD IN...WITH HOPEFULLY A 36 TO 48 HOUR DRY
PERIOD INTO WEDNESDAY.  ZONAL FLOW TRANSITIONS TO A SHORT-LIVED
RIDGE BY WEDNESDAY...ALLOWING FOR SOME WARMING TEMPERATURES AS WELL.

NEXT SHORTWAVE ARRIVES WEDNESDAY NIGHT/THURSDAY...KNOCKING DOWN THE
RIDGE AND ONCE AGAIN CREATING ZONAL FLOW.  ASSOCIATED FRONTAL
BOUNDARY ARRIVES THURSDAY AND MAY STALL IN OR NEAR THE CWA.  THIS
COULD ONCE AGAIN BRING ROUNDS OF SHOWERS AND STORMS TO THE REGION.
HAVE ONLY CHANCE POPS FOR NOW THROUGH FRIDAY.

HPC TEMPERATURES WERE WELL ABOVE MEX/ENSEMBLE NUMBERS IN MANY
CASES.  KNOCKED THEM DOWN A FEW DEGREES HERE AND THERE.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS BKW AND FAR SOUTHERN WV AND SOUTHWEST VA WILL BRING MVFR
WITH HEAVIER DOWNPOURS AND A THUNDERSTORM STILL POSSIBLE THIS
MORNING GRADUALLY TAPERING OFF THIS AFTERNOON.  ELSEWHERE...A PATCHY
MVFR STRATOCU DECK WILL AFFECT MOST SITES AT TIMES BEFORE LIFTING TO
VFR ALTOGETHER THIS AFTERNOON ON MIXING.

A COLD FRONT ARRIVING FROM THE NW WILL RESULT IN A LINE OF SCATTERED
SHOWERS AND STORMS WITH THE CHANCE FOR A PARTICULAR AIRPORT BEING
AFFECTED LOW.  GUSTY SW WINDS SATURDAY WILL SHIFT TO THE NW BEHIND
THE FRONT LATE IN THE AFTERNOON.  DRIER AIR ARRIVING BEHIND THE
FRONT WILL CAUSE CLOUD BASES TO RISE EVEN FARTHER TONIGHT WHILE
GUSTY WINDS THIS EVENING GRADUALLY DIMINISH OVERNIGHT.

DESPITE ALL OF THE RECENT RAIN...THERE OUGHT TO BE ENOUGH WIND
SATURDAY NIGHT TO PRECLUDE THE FORMATION OF FOG AS THE SKY PARTIALLY
CLEARS.

AVIATION OUTLOOK /BEYOND 06Z SUNDAY/...
NO SIGNIFICANT AREAS OF IFR ANTICIPATED.

&&

.HYDROLOGY...
FLOOD WATCH HAS BEEN CONFINED TO FAR SOUTHERN WV AND SW VA WHERE
TRAINING HAS SET UP.  FAR SOUTHERN WV HAS BEEN REPORTING FLOODING
SINCE 230 AM AND THIS LOOKS LIKE A SIGNIFICANT EVENT THERE ALREADY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ024-025-033>035.
OH...NONE.
KY...NONE.
VA...FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ003-004.

&&

SYNOPSIS...TRM/SL
NEAR TERM...TRM
SHORT TERM...SL
LONG TERM...CL
AVIATION...TRM
HYDROLOGY...TRM
Hazardous weather outlook, May 9, 4:53 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
453 AM EDT SAT MAY 9 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032-
036>040-046-047-100900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
453 AM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-100900-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
453 AM EDT SAT MAY 9 2009

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, May 9, 3:56 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLOOD            PINEVILLE               37.59N 81.54W
05/09/2009                   WYOMING            WV   EMERGENCY MNGR

            NUMEROUS REPORTS OF ROADWAYS FLOODED THROUGHOUT COUNTY.

&&

CAMPBELL
Local storm report, May 9, 6:40 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     FLOOD            BECKLEY                 37.79N 81.19W
05/09/2009                   RALEIGH            WV   COUNTY OFFICIAL

            RALEIGH COUNTY 911 REPORTED FLOODING IN SEVERAL CITIES
            INCLUDING COAL CITY...LEGO AND RHODELL. FLOODING IS
            OBSERVED ON THE ROADWAYS AND NEAR HOMES. EVACUATIONS HAVE
            OCCURRED IN THE MEADE AREA.

&&

SLEWIS
Local storm report, May 9, 7:41 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 AM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            HURLEY                  37.42N 82.02W
05/09/2009                   BUCHANAN           VA   EMERGENCY MNGR

            MUDSLIDES AND FLOODING REPORTED ON RTE 643 IN HURLEY.

&&

ABEAVERS

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:02 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming28 min
May 8, 9:17 PM EDTAreal Flood AdvisoryRLXMcDowell, Wyoming4 hr
May 8, 9:35 PM EDTTornado WarningRLXMcDowell, Wyoming10 min
May 9, 1:24 AM EDTAreal Flood AdvisoryRLXLogan, McDowell, Mingo, Wyoming3 hr
May 9, 2:02 AM EDTAreal Flood WarningRLXLogan, Mingo, Wyoming9 hr
May 9, 4:04 AM EDTAreal Flood WarningRLXMcDowell7 hr
May 9, 6:36 AM EDTAreal Flood WarningRLXRaleigh9 hr
May 9, 7:11 AM EDTRiver Flood WarningRLXMingo32 hr
May 9, 8:18 AM EDTRiver Flood WarningRLXLogan6 hr
May 9, 8:18 AM EDTRiver Flood WarningRLXLincoln, Logan5 hr
May 9, 9:38 AM EDTRiver Flood WarningRLXWyoming5 hr
May 9, 9:38 AM EDTRiver Flood WarningRLXMingo, Wayne36 hr
May 9, 9:43 AM EDTAreal Flood WarningRLXMcDowell4 hr
May 9, 10:58 AM EDTAreal Flood WarningRLXLogan, McDowell, Mingo, Wyoming5 hr

Nearby

River Flood Warnings in West Virginia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.